Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Do Hiv Symptoms Go Away After Taking The Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...serious diseases including heart disease and Alzheimer's. What Is IRIS? IRIS is a serious condition that can occur shortly after a person starts HIV therapy for the first time. It can also occur in people who restart their meds after a time being off them. IRIS happens when your immune system recovers too quickly. It can start to "overwork" and respond to other infections that may or may not have been diagnosed before starting therapy,...
Ask the Experts

Changing HIV meds

I discovered my HIV poz status 4 years ago. At the time, VL was 67000, CD4 of 78 and 5.6%. Have slowly improved to undetectable VL, CD4 of 350 and 25%. I take Kaletra and Epzicom once daily, and have been 100% compliant except for one missed dose...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Your loose stool symptoms might be better on an alternative boosted PI regimen such as atazanavir or darunavir. Also, efavirenz or raltegravir are possiblities depending on prior treatment history/resistance status. Some patients would experience a... Read more »

stop taking meds

My husband stop taking his meds three weeks ago. I am worried since he has been dizzy, losing weight , not able to eat. The Clinic is very unconcerned about his symptoms. He does not get great care and our neighboring state does not except out-of...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...I am also concerned. You did not say why your husband stopped taking his meds...was that decided with his doctor? Did he have the symptoms you descibed before stopping his meds? If so did they get better Read more »

scared to start hiv meds

Hi Dr,l have recently tested positive to hiv and my viral load is 25,000 and cd4 count 355, my doctor said to get ready to start meds, l am 36 years old, l feel okay at the moment but not like before l had hiv,if l start meds will l feel better,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...count has been stable between 500 and 550 for one year. My CD4 % has been stable around 25-26% for a year. My plan was to start meds at 350 or even 400. BUT I'm told that a CD4 percentage such has mine is the equivalent of a absolut CD4 count of... Read more »

Who's fooling who with HIV and its treatment?

I have been positive for 2 years now and am becoming more appauled with the blithe attitude that "life is o.k." once you start medications. This has been far from true for me, and I know for others, unless their delusional. I haven't felt "normal",...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There are clearly patients who continue to experience symptoms either from HIV or from their medications despite taking HIV medications and doing well from the "blood test" perspective. In the pre-effective therapy days the average age of my AIDS... Read more »
Articles
The Body

HIV Treatment 101

...earlier. The most important thing, though, is to talk with a knowledgeable HIV doctor to ensure that when you do start taking meds, it's for the right reasons, and you're ready to commit to taking every dose on time. Once you decide to start... Read more »
The Body

What Is HIV?

...married or single. It's what you do, not who you are, that puts you at risk for HIV. How Long Does It Take to Feel a Symptom of HIV? People can have HIV for 10 years or more and never show any symptoms. Other people can get symptoms... Read more »
AIDSinfo

An Overview of Intelence (TMC125, Etravirine)

Brand Name: Intelence Other Name(s): ETR, ETV, Etravirina, TMC 125, TMC-125, TMC125 Drug Class: Non-nucleoside Reverse Transcriptase Inhibitors Etravirine, also known as Intelence or TMC125, is a type of medicine called a... Read more »
AIDSinfo

An Overview of Viread (Tenofovir)

te-NOE-fo-veer dye soe PROX il --> Brand Name: Viread Other Name(s): Fumarato de disoproxilo de tenofovir, GS-4331-05, PMPA Prodrug, TDF, Tenofovir DF Drug Class: Nucleoside Reverse Transcriptase Inhibitors Tenofovir disoproxil... Read more »
Connect With Others

Do you feel better or worse with meds?

Posted by nnhood, 3 Replies
...as well that come and go. I just wondered in people who feel okay for the most part, when they start treatment do the small symptoms of HIV go away as the CD4 goes higher and the virus gets suppressed? Or do you feel worse just because of the... Read more »

Why are my levels so low?

Posted by ch0182, 1 Reply
...to me because I thought that if I contracted it from her then my levels should of been much higher. I have never shown any symptoms of HIV other than the initial infection a couple months after meeting her. I am very confused and a little... Read more »

Hiv+ for 20yrs/No meds having night sweats/rash

Posted by ajpooboy, 5 Replies
...I am a white male Nordic background and have never been sick.I have never been on Meds ever. Been Poz for 20+ yrs but now am having night sweats/day sweats and have developed a rash all over my body. Mt CD4 has always Read more »

Joint Pain? AnonOne? Aids2HIV?

Posted by WhatDoIDo, 1 Reply
...Hi all. I had a few questions. When someone experiences early symptoms of HIV, do they all come at once? Or can they come seperately. I have had diarrhea for more than a month now, then I started having Read more »